MAUDE Adverse Event Report: PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM

PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM
Catalog Number AB2000
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause of the reported event has not yet been established.Investigation by manufacturer is currently in process.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.
 
Event or Problem Description
A male patient underwent aquablation therapy to treat symptomatic benign prostatic hyperplasia (bph).Procept biorobotics corporation became aware prior to the procedure and while the patient was in the operating room under anesthesia, that a crack was discovered in the aquabeam scope, resulting in poor visibility.There was no replacement scope available, and thereby the case was aborted and rescheduled to a later date.There were no adverse health consequences to the patient due to this event.
 
Additional Manufacturer Narrative
The aquabeam scope was returned for investigation.Functional testing was conducted by looking through the eyepiece of the lens.No image could be seen through the eyepiece, indicating an internal fiber optic break.Additionally, scope lens surface was observed under magnification and a crack could be observed, confirming the reported failure.However, cause is undeterminable as it is unclear how the lens and fiber optics got damaged at the hospital.A review of the device history record (dhr) for aquabeam scope lot number 2219 and ab2000/ serial number (b)(6) was conducted, which confirmed that there were no non-conformances, failures, discrepancies, or missed steps during the manufacturing process that could be related to the reported event.The review indicated that the device met all design and manufacturing specifications when released for distribution.Aquabeam robotic system user manual sj-um0101-00 rev c section 11.2.6 states the below: verify the aquabeam scope visualization by viewing the image through the camera source port (the eyepiece).If any defect in the image is observed, check the cleanliness of the optical surfaces (distal and proximal lenses).The lens should appear smooth and shiny.Poor cleanliness of exterior surfaces can cause a foggy or cloudy image.Note: obtain a new aquabeam scope if proper visualization cannot be verified.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.

Brand Name
AQUABEAM ROBOTIC SYSTEM
Common Device Name
FLUID JET REMOVAL SYSTEM
Manufacturer (Section D)
PROCEPT BIOROBOTICS CORPORATION
150 baytech dr
san jose CA 95134
Manufacturer (Section G)
PROCEPT BIOROBOTICS CORPORATION
150 baytech dr
san jose CA 95134
Manufacturer Contact
doria esquivel
150 baytech dr
san jose, CA 95134
6502327291
MDR Report Key22879811
Report Number3012977056-2025-00226
Device Sequence Number10386799
Product Code PZP
UDI-Device Identifier00850055427020
UDI-Public010085005542702011231122
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
DEN170024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAB2000
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer01/13/2026
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale